MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil experienced resistance in the middle of the catheter.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the anterior communicating artery.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the physician was treating an aneurysm with simple coiling, when the doctor was tracking the coil inside the catheter there was too much resistance it was getting stuck while pushing and would not go up, it was already detached in microcatheter.The catheter was not damaged.The coil was damaged in the implant coil region.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that catheter resistance was in the middle section.The coil did not come out of the introducer sheath smoothly.There was resistance in pushing coil in micro catheter.A continuous catheter flush was administered during the procedure.The coil had been detached from the pusher wire.There was no kink/damage to the catheter observed after removal and the physician delivered another coil from the same catheter.The coil prematurely detached in the catheter, but this catheter was not a medtronic product.There was no kink/damage observed on the pusher wire.The coil was not implanted in the patient as it was detached before delivery.The information is confirmed by the physician.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium prime coil was returned within a shipping box; within an opened axium prime coil outer carton; within an opened axium prime coil inner pouch and within a dispenser track.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: the axium prime pushwire was found to be broken and separated at load indicator.The break indicator was found to be intact.The proximal end of axium pushwire assembly was found to be broken and separated at ~143.5cm from proximal broken end.The separated distal pushwire assembly was not returned.The implant coil was found to be broken, not detached, and returned.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil tip od (outer diameter) was unable to be accurately measured.The id (inner diameter) of the introducer sheath was measured to be 0.0175¿ which is within specification.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was unable to be confirmed as the axium prime coil was returned out of the introducer sheath and distal tip was unable to be measured.It is possible insufficient preparation of the axium implant coil, damage during preparation or improper hubbing technique (over tightening of the rhv) could have contributed to the event.The root cause was unable to be determined.There was no indication that the event was related to a potential manufacturing issue, so a device history record review is not required.Based on the analysis performed, the customers report of ¿premature detachment¿ was unable to be confirmed as the axium prime implant was found to be broken and not detached.Possible causes for broken coil are user advances the coil against resistance in catheter, pusher rotation and the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23328243
Report Number9617601-2025-02078
Device Sequence Number10572390
Product Code KRD
UDI-Device Identifier00763000313685
UDI-Public(01)00763000313685(17)280310(10)230744221
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-3-3D-ES
Device Catalogue NumberAPB-2-3-3D-ES
Device Lot Number230744221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer10/26/2025
12/02/2025
12/18/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/05/2025
12/17/2025
12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale